Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes metalic taste in mouth after using nasal spray?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2003
Answered : 709 Questions
Hi there, I have a metalic taste in my mouth but have been using a nasel spray called Illiadin for a few days. I have allergies which has called fairly sever sinusitis. Is this normal to experience this taste? Thank you for your time I look forward to hearing from you.
Posted Tue, 25 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Rajkishori Godhi 19 minutes later
Brief Answer: more details please Detailed Answer: Hi Mr XXXXXXX Nasal srrays can cause metallic taste. A few more details about your condition will help me to evaluate better. 1) Kindly give me the generic name of the nasal spray. It will be written on the spray. 2) Details about the allergy and sinusitis. 3) List of all the medicines you are curently taking. Awaiting your response, Dr Rajkishori.
Above answer was peer-reviewed by
Follow-up: What causes metalic taste in mouth after using nasal spray? 32 minutes later
Hi there, I am not taking any medication at all besides the nasal spray which says its a oxymetazoline and benzalkonium chloride 10ml. I was taking an anti hestimine a week ago called texa allergy which contains cetrazine hydrochloride which made me feel very drowsy and lathargic which i didnt like and stop taking it 7 days ago. I only took it for 5 days. The ent said i suffer from allergies and said it is causing sinusitis.
Answered by Dr. Rajkishori Godhi 6 hours later
Brief Answer: decongestant sprays can cause metallic taste. Detailed Answer: Hi Mr XXXXXXX You are using a decongestant spray. They are used ro relieve a blocked nose and also to treat a sinus infection. Decongestant sprays can be used for not more than 6 days at a time since they can cause side effects if used for longer than 7 days. All decongestant sprays taste more or less the same so changing the brand will not help. Decongestants are also available as drops. You can try using drops instead of spray if the metallic taste bothers you very much. Regards, Dr Rajkishori.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor